Interferon-α (INF-α) is used as an adjuvant treatment for high-risk cutaneous melanoma. It has a large variety of potentially severe and irreversible side effects and can contribute toward the development of autoimmune disease. We report a case of a 59-year-old woman who developed type 1 diabetes following the use of low-dose IFN-α for the adjuvant treatment of stage IIB melanoma. Fifteen months after initiating IFN-α, she presented with blood glucose of 1126 mg/dl, hyponatremia, and microalbuminuria. Antibodies to glutamic acid decarboxylase and islet antigen-2 were negative and C-peptide was markedly reduced. There was no personal or family history of any autoimmune conditions. Reinforced insulin treatment and volume substitution with saline and glucose as a counter-regulation was started. To the best of our knowledge, this is the first reported case of low-dose IFN-α-induced type 1 diabetes. Clinicians should closely evaluate the pros and cons of IFN-α treatment in an adjuvant setting and remain mindful of the possibility of drug-induced autoimmune disease.